Alert archive / Nevada / Wind Advisories in 2014

Wind Advisory 24, NWS Elko, NV

December 9, 20146 counties in Nevada

NWS Elko, NV issued this wind advisory at Dec 9, 2014, 2:00 PM PST for 6 counties in Nevada. It took effect at Dec 11, 2014, 4:00 AM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2014, 2:00 PM PST (22:00 UTC)
In effect from
Dec 11, 2014, 4:00 AM PST
Expired
Dec 12, 2014, 4:00 PM PST
In force
36 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WWUS75 KLKN 092200
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
200 PM PST TUE DEC 9 2014

...STRONG SOUTH WINDS EXPECTED THURSDAY AND THURSDAY NIGHT...

.A STRONG PACIFIC STORM SYSTEM WILL ARRIVE ON THE CALIFORNIA COAST
THURSDAY AND THURSDAY NIGHT. AHEAD OF THE STORM...STRONG SOUTH
WINDS WILL SPREAD OVER NEVADA THURSDAY...AND CONTINUE THURSDAY
NIGHT. WIND GUSTS NEAR 55 MPH ARE EXPECTED. AREAS OF BLOWING DUST
ARE LIKELY. STRONG WINDS WILL CONTINUE THROUGH 4 AM
FRIDAY...BEFORE DIMINISHING DURING THE DAY FRIDAY.

NVZ030-034>041-101200-
/O.NEW.KLKN.WI.Y.0024.141211T1200Z-141212T1200Z/
HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
200 PM PST TUE DEC 9 2014

...WIND ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST FRIDAY. 

* WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH.

* TIMING: WINDS WILL INCREASE RAPIDLY THURSDAY MORNING. THE
  STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON AND EVENING.
  STRONG SOUTH WINDS WILL CONTINUE OVERNIGHT THROUGH EARLY FRIDAY
  MORNING...ESPECIALLY AT ELEVATIONS ABOVE 5500 FEET.

* IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH
  STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH
  AS U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING DUST WILL REDUCE
  VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH MAY OCCUR ON EXPOSED
  PASSES AND SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
5 follow-up statements
612 
WWUS75 KLKN 101017
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
217 AM PST WED DEC 10 2014

...STRONG SOUTH WINDS EXPECTED THURSDAY AND THURSDAY NIGHT...

.A STRONG PACIFIC STORM SYSTEM WILL ARRIVE ON THE CALIFORNIA
COAST THURSDAY AND THURSDAY NIGHT. AHEAD OF THE STORM...STRONG
SOUTH WINDS WILL SPREAD OVER NEVADA THURSDAY...AND CONTINUE
THURSDAY NIGHT. WIND GUSTS NEAR 55 MPH ARE EXPECTED. AREAS OF
BLOWING DUST ARE LIKELY. STRONG WINDS WILL CONTINUE THROUGH 4 AM
FRIDAY...BEFORE DIMINISHING DURING THE DAY FRIDAY.

NVZ030-034>041-110430-
/O.CON.KLKN.WI.Y.0024.141211T1200Z-141212T1200Z/
HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
217 AM PST WED DEC 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM PST
FRIDAY. 

* WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH.

* TIMING: WINDS WILL INCREASE RAPIDLY THURSDAY MORNING. THE 
  STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON AND EVENING. 
  STRONG SOUTH WINDS WILL CONTINUE OVERNIGHT THROUGH EARLY 
  FRIDAY MORNING...ESPECIALLY AT ELEVATIONS ABOVE 5500 FEET.

* IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH
  STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH
  AS I-80 AND U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING DUST WILL
  REDUCE VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH MAY OCCUR ON
  EXPOSED PASSES AND SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
329 
WWUS75 KLKN 102135
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
135 PM PST WED DEC 10 2014

...STRONG SOUTH WINDS EXPECTED THURSDAY AND THURSDAY NIGHT...

.A STRONG PACIFIC STORM SYSTEM WILL ARRIVE ON THE CALIFORNIA
COAST THURSDAY AND THURSDAY NIGHT. AHEAD OF THE STORM...STRONG
SOUTH WINDS WILL SPREAD OVER NEVADA THURSDAY...AND CONTINUE
THURSDAY NIGHT. WIND GUSTS NEAR 55 MPH ARE EXPECTED. AREAS OF
BLOWING DUST ARE LIKELY. STRONG WINDS WILL CONTINUE THROUGH 4 AM
FRIDAY...BEFORE DIMINISHING DURING THE DAY FRIDAY.

NVZ030-034>041-111200-
/O.EXT.KLKN.WI.Y.0024.141211T1200Z-141212T1800Z/
HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
135 PM PST WED DEC 10 2014

...WIND ADVISORY NOW IN EFFECT FROM 4 AM THURSDAY TO 10 AM PST
FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM THURSDAY TO 10 AM
PST FRIDAY. 

* WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH.

* TIMING: WINDS WILL INCREASE THRUOGH THURSDAY AFTERNOON. THE
  STRONGEST WINDS ARE EXPECTED LATE THURSDAY AFTERNOON AND
  EVENING. STRONG SOUTH WINDS WILL CONTINUE OVERNIGHT THROUGH
  EARLY FRIDAY MORNING...ESPECIALLY AT ELEVATIONS ABOVE 5500 FEET.

* IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH 
  STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS 
  SUCH AS I-80 AND U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING 
  DUST WILL REDUCE VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH 
  MAY OCCUR ON EXPOSED PASSES AND SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
569 
WWUS75 KLKN 111010
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
210 AM PST THU DEC 11 2014


NVZ030-034>041-120415-
/O.CON.KLKN.WI.Y.0024.141211T1200Z-141212T1800Z/
HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
210 AM PST THU DEC 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

* WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON
  AND EVENING. STRONG SOUTH WINDS WILL CONTINUE OVERNIGHT THROUGH
  EARLY FRIDAY MORNING...ESPECIALLY AT ELEVATIONS ABOVE 5500 FEET.

* IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH 
  STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS 
  SUCH AS I-80 AND U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING 
  DUST WILL REDUCE VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH 
  MAY OCCUR ON EXPOSED PASSES AND SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
631 
WWUS75 KLKN 112033
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1233 PM PST THU DEC 11 2014

...STRONG SOUTH WINDS CONTINUE TONIGHT INTO FRIDAY...

.A STRONG PACIFIC STORM SYSTEM WILL SLOWLY APPROACH NEVADA 
TONIGHT. AS THIS OCCURS...SOUTH WINDS WILL CONTINUE...AND
ACTUALLY STRENGTHEN IN SOME AREAS...EVEN DURING THE OVERNIGHT
HOURS. WIND GUSTS NEAR 55 MPH ARE POSSIBLE IN THE VALLEYS...WITH
GUSTS NEAR 70 MPH ON THE HIGHER TERRAIN. WINDS WILL GRADUALLY
DIMINISH MIDDAY FRIDAY...ALTHOUGH THEY WILL CONTINUE ALL DAY
FRIDAY IN WHITE PINE COUNTY.

NVZ035-121200-
/O.EXT.KLKN.WI.Y.0024.000000T0000Z-141213T0000Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
1233 PM PST THU DEC 11 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. 

* WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH.
  SOME GUSTS NEAR 60 MPH IN FAVORED NORTH-SOUTH ORIENTED VALLEYS.

* TIMING: STRONG SOUTH WINDS WILL CONTINUE TONIGHT THROUGH FRIDAY
  BEFORE FINALLY DIMINISHING FRIDAY EVENING.

* IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH
  STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH
  AS U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING DUST WILL REDUCE
  VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH MAY OCCUR ON EXPOSED
  PASSES AND SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-034-036>041-121200-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-141212T1800Z/
HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...DUCKWATER...
CURRANT SUMMIT
1233 PM PST THU DEC 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

* WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH IN
  VALLEYS. GUSTS NEAR 65 MPH ON EXPOSED PASSES AND SUMMITS.

* TIMING: STRONG SOUTH WINDS WILL CONTINUE TONIGHT THROUGH FRIDAY
  MORNING...BEFORE DIMINISHING FRIDAY AFTERNOON. 

* IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH 
  STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS 
  SUCH AS I-80 AND U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING 
  DUST WILL REDUCE VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH 
  MAY OCCUR ON EXPOSED PASSES AND SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
278 
WWUS75 KLKN 121015
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
215 AM PST FRI DEC 12 2014


NVZ030-036-038-039-121115-
/O.CAN.KLKN.WI.Y.0024.000000T0000Z-141212T1800Z/
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
215 AM PST FRI DEC 12 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED ACROSS HUMBOLDT...NORTHERN LANDER
EUREKA...AND PORTIONS OF ELKO COUNTIES THIS MORNING. SPEEDS ARE
NOW BELOW WIND ADVISORY CRITERIA...AND AS SUCH...THE ADVISORY HAS
BEEN CANCELLED. 

SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL STILL BE
POSSIBLE TODAY...BUT WON'T BE AS STRONG AS WAS WITNESSED ON
THURSDAY.

$$

NVZ035-130000-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-141213T0000Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
215 AM PST FRI DEC 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH.
  SOME GUSTS NEAR 60 MPH ARE POSSIBLE IN FAVORED NORTH-SOUTH
  ORIENTED VALLEYS.

* TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH TODAY BEFORE
  FINALLY DIMINISHING THIS EVENING.

* IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH
  STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH
  AS U.S. HIGHWAYS 6 AND 50. STRONGER GUSTS OF 60 TO 70 MPH MAY
  OCCUR ON EXPOSED PASSES AND SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ034-037-040-041-121800-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-141212T1800Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
215 AM PST FRI DEC 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WINDS: SOUTH TO SOUTHEAST AT 25 TO 35 MPH. GUSTS NEAR 55 MPH
  IN VALLEYS. GUSTS NEAR 60 MPH ON EXPOSED PASSES AND SUMMITS.

* TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH THIS
  MORNING...BEFORE DIMINISHING LATER THIS AFTERNOON.

* IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL DIFFICULT...WITH
  STRONG CROSS WINDS EXPECTED ON WEST-EAST ORIENTED HIGHWAYS SUCH
  AS U.S. HIGHWAYS 6 AND 50. AREAS OF BLOWING DUST WILL REDUCE
  VISIBILITY. STRONGER GUSTS OF 60 TO 70 MPH MAY OCCUR ON EXPOSED
  PASSES AND SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 9, 8:50 AM PST, 5 hours 10 minutes earlier.

Area forecast discussion, Dec 9, 8:50 AM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
850 AM PST TUE DEC 9 2014

.SYNOPSIS...DRY AND UNSEASONABLY MILD WEATHER WILL CONTINUE ACROSS
NEVADA THROUGH WEDNESDAY. A STRONG AND MOIST PACIFIC STORM SYSTEM
WILL BRING STRONG WINDS THURSDAY AND THURSDAY NIGHT...FOLLOWED BY
WIDESPREAD SNOW AND TRAVEL IMPACTS...FRIDAY AND FRIDAY NIGHT. MUCH
COLDER TEMPERATURES WILL FOLLOW THIS WEEKEND.

&&

.UPDATE...INCREASED SKY GRIDS TO NEAR 100% THROUGH THIS AFTERNOON
TO ACCOUNT FOR IMPRESSIVE CIRRUS SHIELD ENTERING NEVADA. ALSO,
GIVEN THE OVERCAST EXPECTED, LOWERED TODAY'S HIGH TEMPERATURES BY
ABOUT 2 DEGREES ACROSS THE BOARD.

TURNER

&&

.PREV DISCUSSION... /ISSUED AT 257 AM /

SYNOPSIS...TODAY AND WEDNESDAY WILL BE THE LAST PLEASANT AND MILD
DAYS OF DECEMBER BEFORE WINTER SETS IN. THE NEXT FORTY EIGHT
HOURS WILL BE THE QUIET BEFORE THE STORM. A MAJOR PACIFIC LOW IS
GEARING UP TO MOVE ACROSS THE SILVER STATE LATER THIS WEEK. EXPECT
GUSTY WINDS ON THURSDAY...FOLLOWED BY A WAVE OF PRECIPITATION.
HIGH CONFIDENCE FOR MOUNTAIN SNOW...STILL HEDGING ON WHAT WILL
MATERIALIZE IN THE VALLEYS...LEANING TOWARDS VALLEY RAINS
TRANSITIONING TO SNOW LATE IN THE EVENT.

SHORT TERM...TODAY THROUGH THURSDAY. WITH BROAD SOUTHERLY FLOW
ALOFT AHEAD OF THE FRONT...TODAY AND WEDNESDAY WILL BE MILD AND
DRY WITH AFTERNOON TEMPERATURES RUNNING 10 TO 15 DEGREES ABOVE
NORMAL. AS ADVERTISED...EXPECTING A ROBUST PACIFIC LOW TO MOVE
INTO THE REGION ON THURSDAY. THE NAEFS RETURN INTERVAL IS PINGING
INTO A 30 YEAR RETURN INTERVAL WITH THE V COMPONENT ON THE
WINDS...SLP AND IVT. EXPECT A STRATIFORM EVENT...WITH RAIN IN THE
VALLEYS AND MT SNOW. BUT FOR THIS FORECAST PERIOD...THE MAIN
SENSIBLE WEATHER IMPACT WILL BE GUSTY WINDS.

LONG TERM...THURSDAY NIGHT THROUGH NEXT MONDAY. MODELS ARE IN
FAIRLY GOOD AGREEMENT AT THE BEGINNING OF THE LONG TERM
PERIOD...WITH SOME TIMING AND STRENGTH DISCREPANCIES SHOWING UP IN
THE SATURDAY PERIOD ONWARD.

ON FRIDAY...SOME BREEZY CONDITIONS WILL EXIST ACROSS NORTHERN
NEVADA...ESPECIALLY THE NORTHERN NYE AND WHITE PINE COUNTIES. AT
THIS TIME...AREAL COVERAGE OF THE WINDS MAY NOT BE ENOUGH FOR A WIND
ADVISORY. THE MAIN ENERGY WILL BE MOVING ACROSS THE REGION WITH THE
EUROPEAN ABOUT 6 TO 9 HOURS FASTER THAN THE GFS...AND SLIGHTLY
DEEPER. HIGHS ON FRIDAY WILL BE COOLER...ABOUT 10 TO 15 DEGREES OR
SO. SNOW LEVELS WILL BEGIN FALLING TO THE VALLEY FLOORS THROUGH THE
AFTERNOON AND EVENING FROM WEST TO EAST. THE MOUNTAIN AREAS ABOVE
6500 FEET WILL GET ALL SNOW...WITH RAIN CHANGING OVER TO SNOW IN THE
VALLEY LOCATIONS AS THE COLDER AIR FILTERS IN FROM THE NORTH AND
WEST. BY FRIDAY NIGHT INTO SATURDAY...TEMPERATURES WILL BE COLD
ENOUGH FOR ALL SNOW BUT THE UPPER LEVEL SYSTEM WILL HAVE PUSHED EAST
BY THIS TIME...SO LOOKING AT MAINLY SNOW SHOWERS WITH LIMITED
ACCUMULATIONS IN THE VALLEYS. AFTERNOON HIGHS WILL BE MAINLY IN THE
UPPER 30S...POSSIBLY THE LOW 40S. SATURDAY NIGHT INTO SUNDAY...WITH
THE EXPECTATION OF A MOIST GROUND AND PARTLY CLOUDY SKIES...FREEZING
FOG IS A POSSIBILITY IN THE VALLEYS AND HAVE KEPT THIS WEATHER
ELEMENT IN THE GRIDS. OVERNIGHT LOWS WILL BE IN THE TEENS AND LOW
20S...ALTHOUGH SOME OF THE MORE COLDER LOCALES COULD SEE SINGLE
DIGITS TO NEAR ZERO. IT WILL REMAIN COLD SUNDAY AFTERNOON WITH HIGHS
ONLY IN THE 30S...BUT IT WILL BE DRY. SIGNIFICANT CHANGES ARE
PRESENT IN THE MODELS BY MONDAY...AND WILL KEEP GHOST POPS IN THE
FORECAST.

AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH THE
NEXT 24 HOURS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Dec 9, 2:42 AM PST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
242 AM PST TUE DEC 9 2014

NVZ030-031-033>041-092245-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
242 AM PST TUE DEC 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TODAY.

SIGNIFICANT WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY.

WEDNESDAY...LAST DAY OF ABOVE NORMAL TEMPERATURES AND MILD WINDS.

THURSDAY...A STRONG PACIFIC SYSTEM IS ON DECK THIS WEEK. AS WITH
MANY FRONTS THAT PUSH ACROSS THE SILVER STATE...EXPECT GUSTY WINDS
AHEAD OF THE FRONTAL BOUNDARY ON THURSDAY.

FRIDAY...THIS STORM WILL BE MOISTURE LADEN AND WILL BRING
SUBSTANTIAL PRECIPITATION TO NORTHERN AND CENTRAL NEVADA. HIGH
CONFIDENCE FOR MOUNTAIN SNOW...STILL HEDGING ON WHAT WILL
MATERIALIZE IN THE VALLEYS...LEANING TOWARDS VALLEY RAINS
TRANSITIONING TO SNOW LATE IN THE EVENT.

SATURDAY...BY SATURDAY MORNING THE SURFACE FRONT WILL BE IN
WESTERN UTAH AND EASTERN NEVADA. EXPECTING A WINTRY MIX OVER THE
EASTERN PORTION OF NEVADA...AND BLUSTERY NORTHWEST FLOW IN THE
WAKE OF THE FRONTAL PASSAGE.

SUNDAY...CHILLY TEMPERATURES IN THE MORNING...BUT AFTERNOON
TEMPERATURES WILL BE ABOVE FREEZING IN MOST VALLEY LOCATIONS.

STILL WAITING FOR THE DETAILS TO FLESH OUT...STAY TUNED FOR MORE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

PJS

Nearby

Wind Advisories in Nevada, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.